Upper Endoscopy/Chest Pain REALLY NEED ADVICE

Discussion in 'Fibromyalgia Main Forum' started by Cromwell, Mar 12, 2006.

  1. Cromwell

    Cromwell New Member

    About 20 days ago I had an upper endoscopy. It was a TEE to look at my heart. I have had several upper endos for the stomach, but this one they stay in the chest cavity area poking the esophagus about a fair bit I would think. They really push it about as I gather.

    It seems muscular as when DH massages it the pain lifts a little then comes back with vengeance as soon as he stops. They said the area would hurt for a couple of days. It felt like I swallowe a bunch of golf balls. Well 20 days later and my chest wall, diaphram area and bra strap area of mid back is aching like mad. Also sides of ribs somewhat.

    As presently, I also have stomach problems due to taking CIPRO,so diaphram is hurting with that too.

    I would welcome any advice for that upper chest pain. I have seen doctors since and they both said sounds muscular, and I thought it would go away after a few days. I have had my heart checked of course, and it looks fine, unless the TEE caused a problem.

    Anyone else had experience of this lasting this long? If I squeeze the sides of my ribs together it eases the pain.

    It gets a lot worse after I eat, which I think is due to the food pressing on the esophagus as it goes down and setting off the pain again. I have had several endos and never had this sort of pain before, but there again, they were stomach ones, where the tube/probe was only in the chest area part for minutes. I don't even know what to take for the pain except 2mg valium as I don't want to upset the stomach with the gastic problems I already have.

    Love Anne C

  2. justlooking

    justlooking New Member

    but bumping you back to page one and hopefully someone will have some advice for you.
    I'm interested in the responses too because I have a similar pain, like an arrow through my stomach to my back. I've had my gallbladder, pancreas and heart checked, no explaination and I still have the pain, but its not constant. Mine comes about 4 times a month. It is absolutly excrutiating and occasionally relieved with acid reducer (tagament) and pain meds together.

    Hope you find your answer.
    Sincerely
    JL
  3. Cromwell

    Cromwell New Member

  4. ilovecats94

    ilovecats94 New Member

    Anne,
    I have had upper endoscopy, actually two of them done. I never had any pain afterwards or anything like that. This was way ages ago around 1990 and 1994.

    All they could find was gastroparesis. I also had the upper GI done. Ultrasounds of the liver, gallbladder, etc.

    Cipro is enough to "kill" anyone with stomach problems. I can't take it anymore and I refuse it.

    I have been having a lot of the symptoms that you are and I feel like I have a large hair ball in my stomach near the top. I get the burning pain and usually I'm using Tums, Pepto Bismol, aspirin for pain. I get it after eating always and when I lay in the recliner. Then I have to stay up late before I can go to bed and actually sleep without pain and sometimes I do have pain.

    Then I have to sleep on 3 pillows almost in an upright position. It is miserable...

    I do plan on going to the doctor after 4/2, when my son gets married and I have more time to devote to all of this. I'm hoping it will go away and get a lot better as all this started on 1/9/06.

    My gastroenterologist was an idiot and when I was in the hospital for 3 days in 1994, it was all due to the little ditty chromium picolinate as a single supplement. Doc told me it couldn't be the chromium, but it was.

    I can surely sympathize with you for the type of pain this is. It is just awful.

    Hon, I do hope you will feel better, but you should get back to the doc who did the procedure on you to find out if feeling like this is normal. Find out when it will end?

    Hugs,
    Faye
  5. JLH

    JLH New Member

    Anne, I am sorry that you are going through this ordeal.

    I can't help you, but I just wanted you to know that I care about how you feel, and really hate it that you are having these problems.

    I do think you should call your doctor Monday morning and explain how you are feeling and ask if you really should be feeling like this.

    Hope you find some answers .... and have a speedy recovery.

    Love ya,
    Janet

  6. Manina

    Manina New Member

    First I am so sorry for your pain. I know that pain! for the after effects of Cipro take acidopholis ( take the capsuls) this puts the good flora back in your tummy that the cipro stripped out.
    Now for the chest pain, when this happens does it feel like a vice squeezing your chest? and the pain radiates all the way up to your neck?
    Sounds like hiatel hearnia (sp)
    I have one of those, if so when you get an attack do warm water swallow sever gulps and you will find this works very well it will relax your esophagus.
    Hope this helps you.
  7. Cromwell

    Cromwell New Member

    Yes, I will try the water. I also think that with her poking in chest area she may have caused my old very old hiatal hernia to reapear too. I will call the doc today for sure. Have to have a mammogram first. Gee, I just hate this pain.

    I take Prilosec for the GERD and I know that hairball feeling for sure. This seems to be on the outside or maybe inside of the chest wall.

    Took Tylenol last night and it helped some unbelievably. I did already use the probiotics. Will never do CIPRO again for sure. I still have diarhea from it after a week off it it. Calming down some.

    DGH said,What is the pain like" I said well you know when you bang your elbow and you get that funny bone pain, it is like that all over my ribs. Good description. I also think I have been massaging too much and maybe causing some bruising myself.


    Dang, I wish this DD was not so picky picky picky-one bit of the body gets well(ish) then whiz, it finds another spot.

    Have to go.

    Love and thanks
    Anne C